# SDR CA150302006

- Difficulty date: March 1, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Dhav DHC8*
- Aircraft time: 19,612 hours
- Engine: Pwc PW150A
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Anti-Ice System
- Part number: 80260007
- Condition: Inoperative
- Location: Windsheild
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT REPORTED THE FOLLOWING, ON DEPARTURE, THE CREW SELECTED ICE PROTECTION PROPS PLUS WINDSHIELD DUE TO CEILINGS OF APPROX 5,000-6,000 FT ASL TO THE WEST OF THE FIELD.  SHLD CTRL CAUTION LIGHT ILLUMINATED IMMEDIATELY.  PD124 WAS CLEARED TO 10,000 FT & THE CREW REQUESTED A LEVEL OFF AT 5,000 FT TO AVOID ENTERING CLOUD.  THE QRH WAS ACTIONED, WITH THE REQUIREMENT TO EXIT ICING CONDITIONS IMMEDIATELY.  THE CREW ELECTED TO RETURN TO THE AIRPORT AS ICING CONDITIONS WERE FORECASTED ALONG THE ROUTE WITH IMC FROM 3,000 FT TO CRUISE ALTITUDE.  ABCC WERE CARRIED OUT WITH A TEST BRIEFING. WHILE BEING VECTORED TO INTERCEPT ILS & APPROX 11 DME, MOC REQUESTED THAT THE CREW CARRY OUT A CB RESET.  THE CREW ELECTED TO DISREGARD THE MOC REQUEST & CARRY ON WITH THE APPROACH AS THE CEILINGS WERE NOW APPROACHING 3,000 FT ASL.  PD124 DECLINED ANY REQUESTS FOR ASSISTANCE UPON LANDING WHEN ASKED BY TOWER.  AFTER LANDING, THE CREW REQUESTED FROM GND AN APPROPRIATE LOCATION TO CARRY OUT MX ACTIONS FOR APPROX 5-10 MINS.  ATTEMPTED TO RESOLVE THE ISSUE PRIOR TO RETURNING TO THE GATE WITHOUT SUCCESS.  UNABLE TO CLEAR THE FAULT, MOC & THE CREW WERE ABLE TO APPLY AN MEL TO CARRY OUT THE FLIGHT.  PD124 RETURNED TO THE GATE, REFUELED & DEPARTED WITHOUT FURTHER INCIDENT.  OPERATIONAL TEST OF THE WINDSHIELD CARRIED OUT BY CREW, CONFIRMED SIDE PILOT HEAT & CO-PILOT WINDSHIELD HEAT ARE OPERATIVE.  PILOT WINDSHIELD HEAT DEFERRED.  ACFT DEPARTED WITHOUT FURTHER INCIDENT.  OPERATING UNDER MEL 30-40-2 CAT C.  ACFT IS BEING MONITORED UNDER THE MEL PROCESS, FURTHER TROUBLESHOOTING REQUIRED TO RECTIFY.
